cd4 after finish interferon
Jun 3, 2009
i have 3 virus B&C&HIV . now only 2 weeks and i will finish my interferon and ribavirin.how long it take to make my cd4 increse and back to the same befor treatment? and also i take zeffix for virys B since 11 monthes and after 6 monthes my pcr was negative (zero) what should i do to be sure if i can stop or not? thank you.
Response from Dr. McGovern
You asked some very good questions:
1. For your hepatitis B infection: Zeffix (lamivudine/Epivir)- treats both HIV and HBV. I would expect that you are taking Zeffix as part of an HIV "cocktail" of 3 drug therapy. This way the lamivudine will treat your hepatitis B and will also treat your HIV. However, you would not want to take only lamivudine for HIV since you would be at risk of developing HIV drug resistance.
The same is actually true for hepatitis B - we usually like to give patients with HIV at least two drugs with activity against hepatitis B so they do not develop resistance. However, since your PCR became negative so fast, I suspect you will do well no matter what. You should continue your hepatitis B therapy for quite some time - I can't tell you how long since I know nothing about your e antigen status. ALso, if this is part of your HIV regimen, then you will be continuing it anyway.
2. Hepatitis C - I hope that you have achieved viral suppression of your HCV RNA on treatment and that you will have a sustained virologic response. It is expected to see your CD4 count decline on interferon. However, I suspect that if you look at your CD4 percentage - you will see that it has stayed the same or increased. I would not be worried about the decline in the absolute counts. They will slowly increase back over the next few months.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.